# SDR 2CJA2019031800004

- Difficulty date: March 17, 2019
- Submitted: April 22, 2019
- Operation: Air carrier
- Aircraft: N777Z
- Make and model: Amd FALCON50MYST
- Aircraft serial: 046
- Aircraft time: 13,234 hours, 7,177 cycles
- Engine: Garrtt TFE73131C
- Engine time: 11,123 hours, 9,735 cycles
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: 30720122
- Condition: Loose
- Location: Nr 1 Engine
- Component: Turbine, Honeywell
- Component part number: 30725425
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, K
- Precautionary procedure: E

## Discrepancy

03/17/2019: AFTER CRUISING LEVEL AT FL380 FOR ABOUT 10 MINUTES, THERE WAS A LOUD THUD/THUMP HEARD IN THE AIRCRAFT. THOUGHT MAYBE A DOOR HAD COME OFF THE AIRCRAFT. A BULBS TEST SHOWED NO LOSS OF DOORS. PASSENGERS THOUGHT NOISE CAME FROM RT SIDE OF PLANE. NOT LONG AFTER, WE GOT AN INTERMITTENT GEAR WARNING HORN (2 SEPARATE TIMES). NOT LONG AFTER THE OIL 1 LIGHT BEGAN TO FLICKER ON AND OFF INTERMITTENTLY LIKE A STROBE. CHECK OF THE ENGINE 1 OIL PRESSURE SHOWED FLUCTUATIONS, SLOWLY DECREASING IN PRESSURE, BUT WITH NO CHANGE IN OIL TEMPERATURE, WHICH SEEMED UNCHARACTERISTICALLY LOW. THEN GOT A COMPUTER 1 LIGHT AND PROCEEDED TO ATTEMPT A COMPUTER RESET. ABOUT THE TIME I ATTEMPTED TO RE-SET THE COMPUTER, THERE WAS A LOUDER THUMP HEARD FOLLOWED BY A GRINDING NOISE. AT THIS POINT I SHUT DOWN THE NUMBER 1 ENGINE AND SECURED IT. ENGINE CONTINUED TO ROTATE FREELY AND DID NOT SEIZE. RAN ABNORMAL CHECKLIST. REQUESTED BLOCK ALTITUDE FROM ATC AND DRIFTED DOWN FROM FL380 TO FL340. ASKED ATC TO RELAY OUR SITUATION TO DISPATCH (AIRCRAFT WAS OUT OF WIRELESS INTERNET COVERAGE). PROCEEDED TO DESTINATION (KRSW) AND LANDED WITH ONE ENGINE INOP. DID NOT DECLARE EMERGENCY BUT REQUESTED FIRE TRUCKS BE STRANDING BY AND ALSO REQUESTED A LONG STRAIGHT IN ILS IN CASE THERE WAS UNKNOWN A/C DAMAGE. LANDED FLAPS 48, WITHOUT INCIDENT. 03/18/2018: MAINTENANCE ARRIVED AT THE AIRCRAFT. INSPECTED INSIDE OF COWLING AND FOUND OIL ALL OVER IN THE LOWER COWLING, DIFFICULT TO DETERMINE THE CAUSE. INSPECTED THE EXHAUST AND NOTICED METAL DEBRIS IN THE EXHAUST PIPE SECTION. UPON INSPECTING THE INLET AREA MAINTENANCE FOUND THE FAN ASSEMBLY WAS SEIZED AND WOULD NOT ROTATE. SCHEDULING ENGINE REMOVAL AND REPLACEMENT AT THIS TIME.  "SUPPLEMENTAL INFORMATION" AFTER THE ENGINE IN QUESTION HAD BEEN REMOVED AND SHIPPED BACK TO OUR SHOP WE HAD THE LOCAL ENGINE SHOP BORESCOPE THE ENGINE TO SEE IF THEY COULD DETERMINE THE CAUSE OF THE ENGINE ISSUE. AFTER THEY REVIEWED THE BORESCOPE RESULTS THEY INFORMED US THEY BELIEVE ONE OF THE 2ND STAGE LOW PRESSURE TURBINE BLADES CAME LOOSE AND DAMAGED THE ENGINE.
